| Model Number |
OPT318 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/23/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
Event or Problem Description
A distributor in china reported on behalf of a healthcare facility that the tubing of the opt318 optiflow junior nasal cannula was detached from the connector end (swivel grip) during use.There was no reported patient consequence.
Event or Problem Description
A distributor in china reported on behalf of a healthcare facility that the tubing of the opt318 optiflow junior nasal cannula was detached from the connector end (swivel grip).There was no reported patient consequence.
Additional Manufacturer Narrative
(b)(4).Method: the subject device, opt318 optiflow junior nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the evaluation of the information and photography provided by the healthcare facility and our knowledge of the product.Results: visual inspection of the provided photography confirmed that one of the tubes was detached from the connector (swivel grip).Conclusion: based on the visual inspection of the provided photography and our knowledge of the product, it is most likely that the reported event resulted from the device being subjected to excessive force.As part of the manufacturing process, all optiflow junior nasal cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are taken throughout each batch and functionally tested for retention strength between the assembled parts.If there are any failures the entire batch is put aside for further investigation.The subject cannula would have met the required specification at time of production.The user instructions illustrate in pictorial format the correct set-up and proper use of the optiflow junior nasal cannula.They also state the following: appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death.Do not stretch or crush tube.Ensure that all connections are secure during use.Check cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient.